MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that on (b)(6) 2018, a crown prt heart valve size 21 was implanted in a patient.Reportedly, the valve was explanted and replaced with perceval s valve size 21 on (b)(6) 2023 since svd was noted.Based on the further information received, there was overgrowth of pannus and calcification on the valve.As such, the valve was not functioning properly.As reported, outcome was good.No further information will be provided.
 
Additional Manufacturer Narrative
The valve was returned to the manufacturer.The pericardium of leaflets a and b was thicker than normal due to calcifications while the pericardium of leaflet c was thicker than normal near post 3 due to pericardial degeneration.Pericardial delaminations were detected in all leaflets.The free edge of leaflet c was outflow bent at the centre and so contributed to insufficiency.Small thrombus depositions were visible on some inflow surfaces.Reddish areas due to coagulated blood entrapment were present on all surfaces.Leaflets a and b were almost stiff because of intrinsic and vegetating calcifications.Intrinsic and vegetating calcifications were also visible on leaflet c.Scars and/or mesothelial delaminations were visible where intrinsic calcifications became extrinsic.Yellowish areas due to calcifications were detected on both prosthetic sides.Mesothelial delaminations were visible on all leaflets.On leaflet a, a 3 mm long tear was present at post 1.On leaflet b, a 5 mm long tear was present at post 2.On leaflet c, holes were detected at both posts.Mesothelial grooves and whitish areas were visible.X-rays of the subject valve showed large intrinsic calcifications in leaflets a and b.Small intrinsic calcifications were also present inside leaflet c.Histological analyses were performed on samples taken from leaflets a and c.In leaflet a, alizarin red s stain showed that the pericardium was thicker than normal because of large intrinsic calcifications.In leaflet c, hematoxylin and eosin stain showed that the pericardium was thicker than normal because the collagen bundles were disrupted, defibrated and homogenated; because the collagen bundles showed a bubbly aspect and because cholesterol clefts were detected.The collagen bundles of leaflet a were disrupted, defibrated and homogenated.Red blood cells were visible on leaflets a and c.A thrombus deposition was visible on the mediastinic surface of leaflet a.Pericardial delaminations were detected on leaflets a and c.Degenerated inflammatory cells were present in leaflet b.Bacteria were not detected with the gram stain.Based on the analysis performed, leaflets calcification, detected with visual, x-ray and histological analyses, caused stiffening and led to progressive valve stenosis.Aortic insufficiency likely resulted from leaflets tears and inadequate leaflet coaptation caused by calcification of the leaflets.There was no evidence of endocarditis in the returned valve.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).Histological analysis showed the presence of small lipid infiltration (cholesterol clefts) in the pericardial tissue.This lipid infiltration, as supported from the scientific literature, may contribute to localized leaflet stiffness, and if associated with a degeneration of collagen fibers, as detected in the samples from this valve, may also lead to leaflet tearing.It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this crown valve.However, since little clinical history was provided, the definitive root cause of the reported event cannot be established.It should be noted that structural valve deterioration is listed as a possible adverse event in the crown prt ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key17997230
Report Number3004478276-2023-00187
Device Sequence Number20463065
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)210630
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale